It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Multiple Sclerosis Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-18-2008, 05:28 PM   #1
Junior Member
(female)
 
Join Date: May 2008
Location: Garfield, AR USA
Posts: 14
jalmsalter HB User
Stopped my Betaseron

OK. So my brain looks like salt and pepper. I finally saw my brain mri. I started to cry. Then I took my husband with me and he saw it too. OMG there are alot of lesions. The dr. gave my some Lyrica both 50mg and 75mg.
That was for the back pain. That doesn't work for me either.

My eye has been twitching for 2 months now, and guess what.........it is related to the ms, and so is the knife stabbing pain in my head. For that he gave me 100 mg Carbatrol. That is not working either.

So, I was supposed to do a shot of Betaseron last Sat, but I fell asleep in my chair, so I thought I'd do it on Sun. I fell asleep in my chair again, and when I went to work on Mon I did not have near the back pain that I had had before. Andmy neck started felling better. So I have not done a shot in 8 days, and I am felling better physically, but I started having crawlies today! I really don't like those

I noticed that the more stress that I am under the more my eye twitches. I am learning more stuff at work, and it seems that with every new thing that I learn the more it twitches.

I have decided that I went 10+ years without medication, before I found out that I have ms, so why do I need it now? I have started going to a support group, and that is a little scary.......what I mean by that is that seeing people in wheel chairs that have only had ms for like 5, 6, 7 years, and I have had it for at least ten..........why do I need meds now? I am just going through what I would call the "Oh me oh my" phase...

 
Sponsors Lightbulb
   
Old 07-18-2008, 06:34 PM   #2
Facilitator
(female)
 
Join Date: Sep 2006
Location: USA
Posts: 8,547
MSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB User
Re: Stopped my Betaseron

HI there, your post is very sad; but I wanted to bring up a few things which I hope you'll address. First of all, your MRI looks like salt and pepper. Is that according to you, or your doctor? ALL MRIS LOOK LIKE SALT AND PEPPER and NOT ONE OF US unless we are trained,can interpret an MRI from appearances.

Yes, its true that some of us are more skilled at intepreting a report, based on the wording- but its definately impossible to look at an MRI and see lesions and know that they are lesions. Gray matter is supposed to be on an MRI and I truly hope that when you made this claim, you were basing it on something other than what you saw, when you and your husband looked at it. Trust me, the first time I saw my MRI, I swore that I had twenty new lesions- I didnt have any..

The fact that your eye has been twiching, I can relate to that. Mine does it quite often and its horribly irritating. It is usually stress related, and I can admit that Ive been under more stress than usual this past few months. But I get what you are saying about that.

As far as the creepy crawlies go- thats not from your Betaseron. Interferons do not do that when you stop them. Thats probably another nerve thing, possibly related to nerves, or quite possibly nerves as in MS nerves which are being attacked.Its not a good feeling and one Ive also experienced- but it will stop sooner or later.

Now the big thing. Do you think because you have been on Betaseron that this is why you have new lesions?? Im not saying its impossible- if the drug is THE WRONG drug for you or NOT STRONG enough, its quite possible that you would still have MRI activity; however that being said, dont you think that its more likely that you need a different drug? or a stronger drug? in order to stop the progression. How long have you been on Beta, anyway? Its not uncommon to have muscle aches and feel yucky while your body is stil adjusting to it, nor is it uncommon to have brain activity in the first 6 months- it takes that long for the drug to start working.
What you quoted about the support group. I actually had an experience like that right after I was dx. I went to a national MS convention, thinking Id learn all I could and be educated. Instead, it scared the heck out of me. Most of the people there were in wheelchairs- I saw some of the worse case scenarios. I was sure that within a year, Id be 'just like them". Guess what? I did educate myself, and learned that everyone of the people I saw had had MS for more than 15 years- none of them had ever had the opportunity to take any meds to slow down the progression or do anything for their MS. Things have changed considerably in the last ten years...all for the better for us.

Now, reading over my post- I realize that I sound like an advocate for drugs and specfically DMDs. I dont want to come across that way. Some of the people I admire the most are doing VERY well without DMDs; however there is one major difference- they are not showing brain activity on their MRIs.
At the same time, there is another school of thought on this. Im on Rebif- and I havent had any changes in two years. Does that mean its working OR does that mean that Im lucky and my disease is dormant at this time? One will never know...there is no proof that DMDs do fight the progression. Statistically, they show alot more positives then NOT being on them, but again, each and every one of us is going to have a different course of the disease and its going to affect each of us differently. If not being on a DMD is the right choice for you- I salute you. I just hope and pray that you are not deluding yourself when you think that being on Betaseron is why your MRI 'looks like salt and pepper". I really hope that youll take the time to talk to your Neuro and discuss why it looks that way- and what you can do to keep it from getting worse next year. I hope that youll start to feel better soon.
Hugs to you.
nikki
__________________
RRMS- dx 05

Last edited by MSNik; 07-18-2008 at 06:52 PM.

 
Old 07-18-2008, 07:16 PM   #3
Facilitator
(male)
 
Join Date: Sep 2007
Location: Kansas, USA
Posts: 8,136
MSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB User
Re: Stopped my Betaseron

Learning taxes and stresses your brain and can indeed cause twitches and flare-ups. I have been dealing with MS since my diagnosis in October 1982. It will be 26 years this October and if I look back on my symptoms, more likely 30 years.

I have never used meds. I have looked at my MRI only once. I did not need to see it to know what I had.

Whether to use meds or not is your decision and you need to decide what works for you. I have found that med free works for me, but in my current state of progression, I do not have that option now. Still, I have found that if I listen to my body and avoid my MS triggers, I do pretty well in my own opinion

 
Old 07-19-2008, 07:07 AM   #4
Senior Veteran
(female)
 
Join Date: Apr 2007
Location: New York, NY
Posts: 2,165
Bearygood HB UserBearygood HB User
Re: Stopped my Betaseron

jalmsalter, I'm sorry you're going through this. It can all be overwhelming at time and it's important to recognized during those periods that it doesn't and won't always feel like it. These moments come and go for all of us, even healthy people. It stinks to feel overwhelmed!

I don't know much about the pain in your head -- does it feel like migraines? Migraines can cause lesions too, as can other things. I've never even seriously looked at my MRI films because I know I'd never be able to figure it out and now that you mention it, it might be depressing, LOL. Remember that there are people with many lesions and few sx and people with few lesions and many sx. It's not just the "condiments" (salt and pepper) that are necessarily going to determine how you FEEL.

Since stress absolutely can exacerbate sx, perhaps it might be a good idea to look into Yoga or meditation unto itself. There is not only anecdotal evidence that these things help but scientific as well.

If you feel you're progressing and have REALLY come to the decision that you don't want to inject anymore, perhaps you should look into LDN.

Last edited by Bearygood; 07-19-2008 at 07:14 AM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Anyone on Betaseron murph154 Multiple Sclerosis 10 11-02-2007 12:23 PM
What to do with supply of unused Betaseron? cyberpj Multiple Sclerosis 6 05-10-2007 02:35 PM
new to betaseron reenie1128 Multiple Sclerosis 5 09-22-2006 06:20 PM
Anyone on Betaseron? goodsea Multiple Sclerosis 3 06-30-2006 01:11 PM
Betaseron antibodies... curious11 Multiple Sclerosis 9 06-09-2006 03:15 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



MSJayhawk (938), MSNik (497), Snoopy61 (55), J-one (13), Whimpurr (13), shahila (12), JodiH (11), MS22 (11), KingBaxter (10), Canadian gal (10)

Site Wide Totals

teteri66 (1139), MSJayhawk (942), Apollo123 (859), janewhite1 (823), Titchou (773), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 01:04 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!